MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. TUBE, TRACHEOSTOMY (W/WO CONNECTOR); SILICONE - BIVONA TUBES NEO/PED AIRE-CUF

SMITHS MEDICAL ASD, INC. TUBE, TRACHEOSTOMY (W/WO CONNECTOR); SILICONE - BIVONA TUBES NEO/PED AIRE-CUF
Model Number 65SP045
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that uring use, the patient pulled the inflation line and tore it.No patient injury.
 
Additional Manufacturer Narrative
Other text: this remediation mdr was generated under protocol (b)(4) as a result of warning letter cms#(b)(4).Five pictures and two samples were received for evaluation.Based on the pictures, the condition reported is visible.The samples were received in used condition, without it's original packaging and with its certificate of safe handling.The sample was visually inspected under normal lighting and the condition reported in the complaint is visible; however, this does not assure us that there is still a failure of the process, since mishandling by the user by not using the tracheostomy device correctly can cause the rupture.Based on this the complaint cannot be confirmed.It is not perceived that the device has been disassembled or that the device has had any cut before being installed in the patient.Based on investigation results, the root cause is the damage occurred after the product the manufacturing facility.No corrective actions were taken since the investigation did not reveal that the defect was caused during the manufacturing process., corrected data: d1 and d2.

Brand Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Common Device Name
SILICONE - BIVONA TUBES NEO/PED AIRE-CUF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
3-10-15, hakata station east,
minneapolis, MN 55442
MDR Report Key12978693
Report Number3012307300-2021-12612
Device Sequence Number4883432
Product Code JOH
UDI-Device Identifier15021312000313
UDI-Public15021312000313
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number65SP045
Device Catalogue Number65SP045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown